Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2004, 11:15 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 11:15 PM EDT (03:15 UTC)
- Expired
- Jul 8, 2004, 12:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 080315 SVRATL GAC217-247-080400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN NORTH CENTRAL GEORGIA EASTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL MIDNIGHT EDT * AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OXFORD...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COVINGTON... OXFORD AND PORTERDALE. WIND GUSTS TO 60 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3376 8398 3353 8404 3347 8377 3364 8374 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:01 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 7, 11:01 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 PM EDT WED JUL 7 2004 .UPDATE...THUNDERSTORMS CONTINUE TO TREK EASTWARD INTO AREA WITH CAPES STILL IN EXCESS OF 1000 J/KG. WOULD EXPECT SOME WEAKENING ...BUT STILL GOOD CHANCE THEY WILL CONTINUE WELL PAST MIDNIGHT. WILL RAISE POPS...ESPECIALLY SOUTHWEST AND CONTINE POPS OVERNIGHT FOR ALL BUT THE NORTHWEST CORNER. WILL ALSO INCREASE SKY COVER...BUT NO OTHER CHANGES EXPECTED. MOST OF THE STORMS BELOW SEVERE LIMITS WITH JUST A LOT OF LIGHTNING...VERY HEAVY RAIN...AND WINDS GUSTS OF 30 TO 40 MPH. && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 26
Hazardous weather outlook, Jul 7, 5:00 AM EDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT WED JUL 7 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... A COLD FRONT OVER THE OHIO TO LOWER MISSISSIPPI VALLEYS WILL MOVE TO THE APPALACHIANS AND TENNESSEE VALLEY THROUGH TONIGHT. A SURFACE TROUGH OVER THE CAROLINAS INTO GEORGIA WILL BECOME ENHANCED WITH DAYTIME HEATING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND DIME SIZE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE STORMS WILL BE ALONG AND NORTH OF A LINE FROM CHATTAHOOCHEE COUNTY TO EMANUEL COUNTY. THE BEST TIME FOR SEVERE STORMS WILL BE THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS CONTINUES OVER THE AREA. CAPES OF 1500 TO 2500 CAN BE EXPECTED ALONG WITH LIFTED INDICES OF MINUS 4 TO MINUS 7. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO THE STATE AROUND MID DAY AND WILL HELP STORMS TO REACH SEVERE LIMITS. HOWEVER WINDS ALOFT WILL REMAIN NEARLY UNIDIRECTIONAL. THIS WILL HELP TO INHIBIT ORGANIZED SEVERE STORMS OVER A LARGE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...AND ALSO MONDAY AND TUESDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 7, 9:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EDT WED JUL 7 2004 GAZ078>080-089-080230- 955 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TAYLOR... MUSCOGEE...HARRIS AND TALBOT COUNTIES UNTIL 1030 PM EDT... AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 21 MILES WEST OF HAMILTON TO GENEVA...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 9:58 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 PM EDT WED JUL 7 2004 GAZ032-033-043>045-053>055-080245- 958 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA... FAYETTE...CLAYTON...DOUGLAS...DEKALB...COBB AND FULTON COUNTIES UNTIL 1045 PM EDT... AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATEDS STRONG THUNDERSTORMS FROM VININGS TO MORELAND...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 9:58 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 PM EDT WED JUL 7 2004 GAZ032-033-043>045-053>055-080245- 958 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA... FAYETTE...CLAYTON...DOUGLAS...DEKALB...COBB AND FULTON COUNTIES UNTIL 1045 PM EDT... AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VININGS TO MORELAND...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 10:03 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1003 PM EDT WED JUL 7 2004 GAZ006>008-013>015-080245- 1003 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PICKENS... DAWSON...LUMPKIN...GILMER...UNION AND FANNIN COUNTIES UNTIL 1045 PM EDT... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES SOUTH OF MORGANTON TO 6 MILES EAST OF JASPER...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 10:39 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1039 PM EDT WED JUL 7 2004 GAZ089-090-080345- 1039 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 1145 PM EDT... AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES EAST OF COLUMBUS TO 10 MILES SOUTHEAST OF CUSSETA...MOVING EAST AT 15 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SOME FLOODING OF SMALL STREAMS IS ALSO POSSIBLE. THESE STORMS SHOULD DIMINISH BY 1145 PM EDT.
Special weather statement, Jul 7, 10:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1058 PM EDT WED JUL 7 2004 GAZ037-047-049-080345- 1058 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN MORGAN...WALTON AND OCONEE COUNTIES UNTIL 1145 PM EDT... AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOCIAL CIRCLE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:22 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 23 min |
| Jul 7, 11:39 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 36 min |
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Warning | FFC | Barrow | 30 min |
| Jul 8, 12:32 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.